Alert archive / Wisconsin / Gale Warnings in 2017
Gale Warning 15, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale warning at Dec 3, 2017, 1:51 PM CST. It took effect at Dec 4, 2017, 12:00 PM CST. It was in force for 42 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2017, 1:51 PM CST (19:51 UTC)
- In effect from
- Dec 4, 2017, 12:00 PM CST
- Expired
- Dec 6, 2017, 6:00 AM CST
- In force
- 42 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
317 WHUS73 KMKX 031951 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 151 PM CST SUN DEC 3 2017 ...DANGEROUS STRONG WINDS EXPECTED TONIGHT THROUGH TUESDAY... .AN INTENSIFYING LOW PRESSURE SYSTEM MOVING FROM THE CENTRAL PLAINS, WILL REACH THE LAKE SUPERIOR AREA MONDAY NIGHT, BRINGING A PERIOD OF STRONG SOUTH WINDS FOLLOWED BY STRONG WEST WINDS. THE STRONG SOUTH WINDS CAN BE EXPECTED FROM TONIGHT THROUGH MONDAY EVENING WITH THE WINDS SHIFTING TO THE WEST IN THE WAKE OF A COLD FRONT LATER MONDAY EVENING AND REMAIN DANGEROUSLY STRONG INTO TUESDAY EVENING. LMZ643>646-040400- /O.EXT.KMKX.SC.Y.0105.171204T0400Z-171204T1800Z/ /O.UPG.KMKX.GL.A.0007.171204T2100Z-171206T0300Z/ /O.NEW.KMKX.GL.W.0015.171204T1800Z-171206T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 151 PM CST SUN DEC 3 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO NOON CST MONDAY... ...GALE WARNING IN EFFECT FROM NOON MONDAY TO 9 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON MONDAY TO 9 PM CST TUESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 10 PM THIS EVENING TO NOON CST MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTH INCREASING TO 15 TO 25 KNOTS TONIGHT AND MONDAY MORNING, WITH GUSTS TO 30 KNOTS. SOUTH WINDS TO 30 KNOTS MONDAY AFTERNOON BECOMING WEST MONDAY NIGHT...WITH GALE GUSTS TO NEAR 40 KNOTS. WEST GALES CONTINUING TUESDAY. * WAVES: INCREASING TO 5 TO 7 FEET LATE TONIGHT INTO MONDAY. HIGH WAVES INTO TUESDAY...ESPECIALLY TOWARD THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
11 follow-up statements
868 WHUS73 KMKX 040322 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 922 PM CST SUN DEC 3 2017 ...GUSTY WINDS DEVELOPING TONIGHT BECOMING GALE FORCE ON MONDAY... .AN INTENSIFYING LOW PRESSURE SYSTEM WILL MOVE FROM THE CENTRAL PLAINS INTO THE LAKE SUPERIOR AREA MONDAY NIGHT. THE STRENGTH OF THIS SYSTEM WILL BRING A PERIOD OF STRONG GUSTY SOUTH WINDS TO LAKE MICHIGAN LATER TONIGHT INTO MONDAY MORNING. THE STRONG SOUTH WINDS WILL SHIFT TO THE WEST IN THE WAKE OF A COLD FRONT MONDAY EVENING AND REMAIN VERY STRONG INTO TUESDAY EVENING. LMZ643>646-041130- /O.CON.KMKX.SC.Y.0105.171204T0400Z-171204T1800Z/ /O.CON.KMKX.GL.W.0015.171204T1800Z-171206T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 922 PM CST SUN DEC 3 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY... ...GALE WARNING REMAINS IN EFFECT FROM NOON MONDAY TO 9 PM CST TUESDAY... * WINDS: SOUTHEAST TO SOUTH INCREASING TO 15 TO 25 KNOTS TONIGHT AND MONDAY MORNING, WITH GUSTS TO 30 KNOTS. SOUTH WINDS TO 30 KNOTS MONDAY AFTERNOON BECOMING WEST MONDAY NIGHT...WITH GALE GUSTS TO NEAR 40 KNOTS. WEST GALES CONTINUING TUESDAY. * WAVES: INCREASING TO 5 TO 8 FEET LATE TONIGHT INTO MONDAY. HIGH WAVES INTO TUESDAY...ESPECIALLY TOWARD THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MBK
303 WHUS73 KMKX 040855 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 255 AM CST MON DEC 4 2017 ...STRONG WINDS THIS MORNING BECOMING GALE FORCE THIS AFTERNOON... .AN INTENSIFYING LOW PRESSURE SYSTEM WILL MOVE FROM THE CENTRAL PLAINS INTO THE LAKE SUPERIOR AREA TODAY. THE STRENGTH OF THIS SYSTEM WILL BRING A PERIOD OF STRONG GUSTY SOUTH WINDS TO LAKE MICHIGAN TODAY INTO THIS EVENING. THE STRONG SOUTH WINDS WILL SHIFT TO THE WEST IN THE WAKE OF A COLD FRONT THIS EVENING AND REMAIN VERY STRONG THROUGH TUESDAY NIGHT. LMZ643>646-041700- /O.CON.KMKX.SC.Y.0105.000000T0000Z-171204T1800Z/ /O.EXT.KMKX.GL.W.0015.171204T1800Z-171206T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 255 AM CST MON DEC 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...GALE WARNING NOW IN EFFECT FROM NOON TODAY TO 6 AM CST WEDNESDAY... THE GALE WARNING IS NOW IN EFFECT FROM NOON TODAY TO 6 AM CST WEDNESDAY. * WINDS: SOUTHEAST TO SOUTH 15 TO 25 KNOTS THIS MORNING, WITH GUSTS TO 30 KNOTS. SOUTH GALES TO 35 KNOTS THIS AFTERNOON BECOMING WEST TONIGHT...WITH GALE GUSTS TO NEAR 40 KNOTS. WEST GALES CONTINUING THROUGH TUESDAY NIGHT. * WAVES: INCREASING TO 5 TO 8 FEET TODAY. WAVES DIMINISH TONIGHT UNDER STRONG WESTERLY FLOW WITH THE HIGHER WAVES TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
592 WHUS73 KMKX 041546 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 946 AM CST MON DEC 4 2017 ...STRONG WINDS THIS MORNING BECOMING GALE FORCE THIS AFTERNOON... .AN INTENSIFYING LOW PRESSURE SYSTEM WILL MOVE FROM THE CENTRAL PLAINS INTO THE LAKE SUPERIOR AREA TODAY. THE STRENGTH OF THIS SYSTEM WILL BRING A PERIOD OF STRONG GUSTY SOUTH WINDS TO LAKE MICHIGAN TODAY INTO THIS EVENING. THE STRONG SOUTH WINDS WILL SHIFT TO THE WEST IN THE WAKE OF A COLD FRONT THIS EVENING AND REMAIN VERY STRONG THROUGH TUESDAY NIGHT. LMZ643>646-050000- /O.CON.KMKX.SC.Y.0105.000000T0000Z-171204T1800Z/ /O.CON.KMKX.GL.W.0015.171204T1800Z-171206T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 946 AM CST MON DEC 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WINDS: SOUTH 15 TO 30 KNOTS. SOUTH GALES TO 35 KNOTS THIS AFTERNOON BECOMING WEST TONIGHT...WITH GALE GUSTS TO NEAR 40 KNOTS. WEST GALES CONTINUING THROUGH TUESDAY NIGHT. * WAVES: INCREASING TO 5 TO 8 FEET TODAY. WAVES DIMINISH TONIGHT UNDER STRONG WESTERLY FLOW WITH THE HIGHER WAVES TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
026 WHUS73 KMKX 042101 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 301 PM CST MON DEC 4 2017 ...STRONG SOUTHERLY WINDS TURN WESTERLY TONIGHT BECOMING GALE FORCE THIS AFTERNOON... .A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE UPPER MIDWEST TONIGHT. THE STRENGTH OF THIS SYSTEM WILL BRING STRONG GUSTY SOUTH WINDS TO LAKE MICHIGAN INTO THIS EVENING. THE STRONG SOUTH WINDS WILL SHIFT TO THE WEST IN THE WAKE OF A COLD FRONT THIS EVENING AND REMAIN VERY STRONG THROUGH TUESDAY NIGHT. LMZ643>646-050515- /O.CON.KMKX.GL.W.0015.000000T0000Z-171206T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 301 PM CST MON DEC 4 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WINDS: SOUTH 15 TO 30 KNOTS. SOUTH GALES TO 35 KNOTS THIS BECOMING WEST TONIGHT...WITH GALE GUSTS TO NEAR 40 KNOTS. WEST GALES CONTINUING THROUGH TUESDAY NIGHT. * WAVES: 5 TO 8 FEET. WAVES DIMINISH TONIGHT UNDER STRONG WESTERLY FLOW WITH THE HIGHER WAVES MOVING TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
588 WHUS73 KMKX 050305 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 905 PM CST MON DEC 4 2017 ...SOUTHERLY GALE FORCE WIND GUSTS TURNING WESTERLY LATE THIS EVENING... .A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE UPPER MIDWEST TONIGHT. THE STRENGTH OF THIS SYSTEM WILL BRING STRONG GUSTY SOUTH WINDS TO LAKE MICHIGAN INTO THIS EVENING. THE STRONG SOUTH WINDS WILL SHIFT TO THE WEST IN THE WAKE OF A COLD FRONT LATE THIS EVENING AND REMAIN STRONG THROUGH TUESDAY NIGHT. LMZ643>646-051115- /O.CON.KMKX.GL.W.0015.000000T0000Z-171206T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 905 PM CST MON DEC 4 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WINDS: SOUTHERLY GALE FORCE WIND GUSTS TURNING WESTERLY LATE THIS EVENING. THE WESTERLY GALES WILL CONTINUE TUESDAY AND TUESDAY NIGHT. * WAVES: 4 TO 8 FEET FALLING TO 2 TO 4 FEET BY SUNRISE ON TUESDAY. HIGH WAVES CONTINUING OVER THE OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
871 WHUS73 KMKX 050938 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 338 AM CST TUE DEC 5 2017 ...VERY WINDY CONDITIONS TO CONTINUE TODAY... .STRONG LOW PRESSURE OVER LAKE SUPERIOR WILL CONTINUE TO MOVE NORTH INTO SOUTHERN CANADA TODAY. A SURGE OF COLD AIR IN ITS WAKE AND A TIGHT PRESSURE GRADIENT WILL CONTINUE TO CAUSE VERY WINDY CONDITIONS OVER LAKE MICHIGAN TODAY INTO TONIGHT. STRONG OFF SHORE WINDS WILL CONTINUE...SLOWLY DECREASING TONIGHT INTO WEDNESDAY. LMZ643>646-051745- /O.CON.KMKX.GL.W.0015.000000T0000Z-171206T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 338 AM CST TUE DEC 5 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WINDS: WEST GALE FORCE WIND GUSTS TO 35 TO 45 KNOTS...SLOWLY SUBSIDING TONIGHT. * WAVES: 3 TO 6 FEET SUBSIDING TO 3 TO 4 FEET TONIGHT. HIGHEST WAVES TOWARD THE OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MBK
852 WHUS73 KMKX 051522 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 922 AM CST TUE DEC 5 2017 ...VERY WINDY CONDITIONS TO CONTINUE TODAY... .STRONG LOW PRESSURE NORTH OF LAKE SUPERIOR WILL CONTINUE TO MOVE NORTH THROUGH SOUTHERN CANADA TODAY. A SURGE OF COLD AIR IN ITS WAKE AND A TIGHT PRESSURE GRADIENT WILL CONTINUE TO CAUSE VERY WINDY CONDITIONS OVER LAKE MICHIGAN TODAY INTO TONIGHT. STRONG OFF SHORE WINDS WILL CONTINUE...SLOWLY DECREASING TONIGHT INTO WEDNESDAY. LMZ643>646-052330- /O.CON.KMKX.GL.W.0015.000000T0000Z-171206T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 922 AM CST TUE DEC 5 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WINDS: WEST GALE FORCE WIND GUSTS TO 35 TO 45 KNOTS...SLOWLY SUBSIDING TONIGHT. * WAVES: 3 TO 6 FEET SUBSIDING TO 3 TO 4 FEET TONIGHT. HIGHEST WAVES TOWARD THE OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
260 WHUS73 KMKX 052056 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 256 PM CST TUE DEC 5 2017 ...VERY WINDY CONDITIONS INTO TONIGHT... .STRONG LOW PRESSURE NEAR JAMES BAY CANADA WILL CONTINUE TO CAUSE VERY WINDY CONDITIONS OVER LAKE MICHIGAN INTO TONIGHT. STRONG OFF SHORE WINDS WILL SLOWLY DECREASE LATE TONIGHT INTO WEDNESDAY. LMZ643>646-060500- /O.CON.KMKX.GL.W.0015.000000T0000Z-171206T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 256 PM CST TUE DEC 5 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WINDS: WEST WINDS TO 30 KNOTS WITH GALE FORCE GUSTS TO 40 KNOTS...SLOWLY SUBSIDING LATE TONIGHT. * WAVES: 3 TO 5 FEET SUBSIDING TO 3 TO 4 FEET TONIGHT. HIGHEST WAVES TOWARD THE OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
221 WHUS73 KMKX 060317 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 917 PM CST TUE DEC 5 2017 ...WINDY CONDITIONS INTO TONIGHT... .STRONG LOW PRESSURE NEAR JAMES BAY CANADA WILL CONTINUE TO CAUSE VERY WINDY CONDITIONS OVER LAKE MICHIGAN THROUGH EARLY WEDNESDAY. STRONG OFF SHORE WINDS WILL SLOWLY DECREASE ON WEDNESDAY. LMZ643>646-061130- /O.CON.KMKX.GL.W.0015.000000T0000Z-171206T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 917 PM CST TUE DEC 5 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WINDS: WEST WINDS TO 30 KNOTS WITH GALE FORCE GUSTS TO 40 KNOTS...SLOWLY SUBSIDING EARLY WEDNESDAY. * WAVES: 3 TO 5 FEET SUBSIDING TO 3 TO 4 FEET EARLY WEDNESDAY. HIGHEST WAVES TOWARD THE OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
144 WHUS73 KMKX 060913 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 313 AM CST WED DEC 6 2017 ...WINDS SLOWLY DIMINISHING... .WEST TO SOUTHWEST WINDS WILL CONTINUE TO SLOWLY DIMINISH BELOW GALE WARNING LEVELS THROUGH THE EARLY MORNING. A FEW GUSTS TO 35 KNOTS ARE STILL POSSIBLE THROUGH 6 AM. GUSTY OFF SHORE WINDS WILL CONTINUE THROUGH TONIGHT BUT REMAIN BELOW GALE FORCE. LMZ643>646-061200- /O.CON.KMKX.GL.W.0015.000000T0000Z-171206T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 313 AM CST WED DEC 6 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WINDS: WEST TO SOUTHWEST WINDS 15 TO 25 KNOTS WITH A FEW GUSTS TO 35 KNOTS EARLY THIS MORNING. * WAVES: 2 TO 4 FEET...HIGHEST WAVES TOWARD THE OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MBK
179 WHUS73 KMKX 061141 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 541 AM CST WED DEC 6 2017 ...GUSTY WINDS TO CONTINUE THROUGH TONIGHT... LMZ643>646-061945- /O.EXP.KMKX.GL.W.0015.000000T0000Z-171206T1200Z/ /O.NEW.KMKX.SC.Y.0106.171206T1200Z-171207T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 541 AM CST WED DEC 6 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST THURSDAY... ...GALE WARNING WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST THURSDAY. THE GALE WARNING WILL EXPIRE AT 6 AM CST EARLY THIS MORNING. * WINDS: WEST TO SOUTHWEST WINDS 15 TO 25 KNOTS WITH A FEW GUSTS TO 30 KNOTS. THE WINDS WILL TURN TO THE NORTHWEST TONIGHT. * WAVES: MOSTLY 2 TO 4 FEET...HIGHEST WAVES TOWARD THE OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MBK
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Dec 3, 11:04 AM CST, 2 hours 47 minutes earlier.
Area forecast discussion, Dec 3, 11:04 AM CST, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1104 AM CST Sun Dec 3 2017
.UPDATE...
Cirrus will spread across and thicken across southern Wisconsin
this afternoon.
&&
.AVIATION(18Z TAFS)...
VFR conditions are expected through at least 06z tonight. High
pressure over the ohio River valley at the beginning of the TAF
period will gradually slip off to the east with deepening low
pressure from the Central Plains to southern Minnesota.
Increasing south winds this afternoon and especially tonight into
Monday morning will bring a surge of moisture north into the area
late tonight and Monday. Rain will develop quickly across
southern Wisconsin after 06z tonight. We could see a few
thunderstorms as well with the moisture return. MVFR conditions
will likely begin overspreading the area after 09z Monday morning.
&&
.PREV DISCUSSION... (Issued 1023 AM CST Sun Dec 3 2017)
UPDATE...
Cirrus will spread across southern Wisconsin this afternoon.
MARINE...
Dangerous conditions will develop across Lake Michigan Monday
through Tuesday as a powerful low pressure system tracks from
eastern Nebraska/South Dakota to north of Lake Superior between
tonight and Tuesday morning. A small craft advisory goes into
effect later this evening, ramping up to gale force conditions
Monday afternoon into Tuesday evening, then diminishing back to
small craft conditions through Wednesday. The strongest winds will
occur Monday night in the wake of a strong cold front that will
sweep across the nearshore waters later Monday evening. Wind gusts
will approach 40kts at times. A gale watch is in effect starting
at 3 pm CST Monday.
PREV DISCUSSION... (Issued 448 AM CST Sun Dec 3 2017)
UPDATE...
No change to the forecast just issued. Temps continue to radiate
out early this morning with sensitivity to the usual low spots.
AVIATION(12Z TAFS)...
VFR conditions are expected through at least 06z Monday. High
pressure at the beginning of the TAF period will gradually slip
off to the east with deepening low pressure approaching the area
late in the TAF period. Increasing southerly winds later this
afternoon and especially tonight into Monday morning will bring a
surge of moisture north into the area tonight and Monday. Low
level wind shear will become a concern by 03z Monday and continue
into Monday morning. Rain will develop quickly across southern
Wisconsin after 06z Monday and continue through the remainder of
the TAF period. We could see a few thunderstorms as well with the
moisture return. MVFR conditions will likely begin overspreading
the area after 09z Monday, remaining low through Monday. However,
the far southeast may stay VFR through Monday morning in the warm
sector ahead the approaching cold front.
PREV DISCUSSION... (Issued 250 AM CST Sun Dec 3 2017)
SHORT TERM...
Today...Forecast confidence is high.
A surface high pressure ridge will be centered over southern
Wisconsin at sunrise, moving off to the east by this afternoon.
Calm winds early will become south to southeast and gradually
increase as a strengthening low pressure system approaches from
the west. Another very mild December day is in store for the area
with highs climbing into the lower and mid 50s under plenty of
sunshine into at least the early part of the afternoon.
Tonight through Monday...Forecast confidence is high:
Strengthening low pressure will approach tonight and move by to
the north Monday into Monday night. Southerly winds ahead of the
low will result in slowly warming temps tonight and well above
normal temps on Monday.
Showers will develop ahead of the low tonight, mainly after
midnight. Some thunder is possible with this round of showers into
Monday morning. Looks like a break in precip most places later
Monday morning into early afternoon, with more showers and a few
storms arriving along/ahead of the cold front Monday afternoon and
evening. Rain should wind down by late evening.
Winds are expected to be quite gusty Monday into Monday night.
It's a bit tricky nailing down higher gusty potential during the
day Monday given expected clouds and precip. The dry period prior
to the arrival of the front may provide of a period of good
enough mixing for some gusts of 35 to 40 mph. Winds could then
gust to around 45 mph Monday evening into Monday night, with more
mixing likely behind the cold front. May end up needing a Wind
Advisory for this period, most likely with the winds behind the
front, though not out of question ahead of the front.
LONG TERM...
Tuesday through Saturday...Forecast confidence is high:
A much colder pattern will arrive from Tuesday through the end of
the week. Multiple waves will bring reinforcing shots of colder
air through this period. The waves still look very lacking in
moisture, so kept the forecast dry for the most part. Wouldn't be
surprised by a few snowflakes or maybe a dusting as the waves
move through, but still not seeing anything significant in the
models.
AVIATION(09Z TAFS)...
VFR conditions are expected through at least 06z Monday. High
pressure at the beginning of the TAF period will gradually slip
off to the east with deepening low pressure approaching the area
late in the TAF period. Increasing southerly winds later this
afternoon and especially tonight into Monday morning will bring a
surge of moisture north into the area tonight and Monday. Rain
will develop quickly across southern Wisconsin after 06z Monday
and continue through the remainder of the TAF period. We could see
a few thunderstorms as well with the moisture return. MVFR
conditions will likely begin overspreading the area after 09z
Monday.
MARINE...
Dangerous conditions will develop across Lake Michigan Monday
through Tuesday as a powerful low pressure system tracks from
eastern Nebraska/South Dakota to north of Lake Superior between
tonight and Tuesday morning. A small craft advisory goes into
effect later this evening, ramping up to gale force conditions
Monday afternoon into Tuesday evening, then diminishing back to
small craft conditions through Wednesday. The strongest winds will
occur Monday night in the wake of a strong cold front that will
sweep across the nearshore waters later Monday evening. Wind gusts
will approach 40kts at times.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Gale Watch from Monday afternoon through Tuesday evening for
LMZ643>646.
Small Craft Advisory from 10 PM this evening to 3 PM CST Monday
for LMZ643>646.
&&
Update...Hentz
Today/Tonight and Aviation/Marine...DDV
Monday THROUGH Saturday...DavisHazardous weather outlook, Dec 3, 3:04 AM CST, 10 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 304 AM CST Sun Dec 3 2017 WIZ046-047-051-052-056>060-062>072-040915- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 304 AM CST Sun Dec 3 2017 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin. .DAY ONE...Today and Tonight There is a slight chance of thunderstorms tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a chance of thunderstorms Monday. Gusty south winds are expected Monday, becoming west and increasing behind a cold front Monday evening and overnight. A Wind Advisory may be needed for this period, most likely for Monday evening and overnight, though gusts may approach advisory levels Monday afternoon as well. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-040915- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 304 AM CST Sun Dec 3 2017 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Today and Tonight A Small Craft Advisory is in effect for increasing south winds beginning late this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday The advisory continues into Monday afternoon when a Gale Watch then goes into effect into Tuesday evening. Strong southerly winds are expected ahead of a cold front Monday afternoon, becoming westerly behind the front Monday evening into Tuesday. There is a slight chance of thunderstorms late tonight into Monday morning and a chance for thunderstorms late Monday afternoon into the evening. DDV www.weather.gov/mkx
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.